# SDR 99ZZZX4662

- Difficulty date: March 1, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9117B
- Make and model: Cessna 172
- Aircraft serial: 36617
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: G25
- Condition: Failed
- Location: E/E Bay
- Component: Gillbatt
- Stage of operation: NR
- Nature of condition: H, G, J
- Precautionary procedure: O

## Discrepancy

BATTERY INSTALLED MARCH, 1999.   IN NOVEMBER, 1999, BATTERY DEVELOPED AN INTERNAL SHORT WHICH CAUSED AN OVERLOAD IN THE AIRCRAFT ELECTRICAL SYSTEM.  SHORT CAUSED DESTRUCTION OF THE AIRCRAFT VOLTAGE REGULATOR, AND BLEW THE GENERATOR FUSE CAUSING LOSS OF ELECTRICAL POWER IN-FLIGHT AFFECTING ALL COMMUNICATIONS AND NAVIGATION SYSTEMS.  AIRCRAFT LANDED SAFELY.  LOCAL MECHANIC REPORTED THIS IS THE THIRD GILL MODEL G-25 BATTERY HE HAS SEEN GO BAD THIS YEAR WITH AROUND 6 TO 9 MONTHS TIME IN SERVICE. TOTAL TIME ON PART AT TIME OF FAILURE:  69 HOURS, AND EIGHT MONTHS TIME IN SERVICE.
